Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Why is my 8 month old baby vomiting?

(5 Posts)
mclovin Mon 06-Oct-08 14:51:31

New here but have been lurking for a while, can anyone help with this?

For the last 6 days baby has vomited the contents of his stomach in the morning approx 2/4 hrs after a 8oz bottle and then in the evening 2/4 hours after another bottle. Both these bottles have antibiotic in.

He has had a on going cold for 2/3 weeks and ear infection. Originally on penicillin which did not fix the ear and is now on trimethoprim following the third trip to the docotor. He will still eat lunch and has no temperature although he is not as hungry as normal.

The doctor told us to stop with the trimethoprim until he stops vomiting (still has a pink ear), but does not think it is the cause. What is causing the vomiting and is there anything we can do to help? He is happily drinking water/apple juice during the day all his nappies are very runny

thanks

BlueBumedFly Tue 07-Oct-08 12:40:35

First of all poor you, I have been there and back with DD and vomiting.

Could it be reflux? DD had reflux all her life but it got really bad between 8-10 months. She would only vomit her night time bottle oddly enough. We had to have Ranitidine but it did the trick over time.

Alternatively, if he only vomits the bottles that have the antibiotic in could he be allergic? DD is also allergic to penicillin, it makes her vomit and gives her runny nappies.

Does trimethoprim have penicillin in it? not sure, there was a good thread about allergies to antibiotics the other day, you could probably find in in a search?

PsychoAxeMurdererMum Tue 07-Oct-08 12:43:26

just out of interest, why are you putting the antibiotic in his bottle?? some meds are not supposed to be mixed with food/milk and can make them taste funny or curdle in them, which could be why he is vomiting.

can you give him the antibiotic before/after his bottle??

BlueBumedFly Tue 07-Oct-08 12:46:49

Just had a look and one of the side effects of trimethorpim is vomiting, in fact it is top of the list. Perhaps DS just cannot tolerate it? Perhaps a trip back to the docs?

Also agree with PsychoAMM, perhaps give at a different time from the feed?

mclovin Wed 08-Oct-08 14:51:40

Thanks for the thoughts, docotor was dismissive of trimethorpim causing the problems. We took DS off it for 48 hours and he still vomited although nappies were less runny and the evening vomit was less milky more stomach contents

Putting it in a small amount of milk was the easiest way to get it in. We started back on the antbiotics yesterday on their own during the day. He reproduced his morning bottle again!

I appreciate your responses and searching!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now